MAUDE Adverse Event Report: NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 11103055
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.Photographs, radiographs and a ct scan were reviewed and confirmed two lock screw back outs.The root cause of the reported complaint has not been determined; however review of device selection and construct design suggest that an alternate connector selection would have been preferable.Review of labeling notes: ".Warning cautions and precautions potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra " ".Care should be taken to insure that all components are ideally fixated prior to closure." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final-tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw.The bulleted portion of the nose of the rod and the faceted portion of the rod (where the inserter locks down on the rod) must extend fully outside of the most inferior or most superior tulip on the construct.The set screw cannot be locked down on this unusable portion of the rod, as this may compromise the stability of the construct.All set screws should be final-tightened with the counter- torque and torque t-handle.Do not final-tighten through compression instruments in the set, as the rod may not be able to normalize to the tulip." device was retained by used facility.
 
Event or Problem Description
On (b)(6) 2017 a patient underwent a multi-level interbody replacement procedure with additional posterior fixation from t11 to s1 without issue.During a later follow up visit radiographs confirmed two lock screws backing out on the right side connectors.On (b)(6) 2017 a revision took place replacing connectors and lock screws without issue.No patient injury has been reported.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6610960
Report Number2031966-2017-00068
Device Sequence Number14651
Product Code NKB
UDI-Device Identifier00887517596222
UDI-Public00887517596222
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number11103055
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1